Nebraska, 2005Hail in Nebraska, September 13, 2005
September 13, 2005 · NWS OAX · 1 event in 1 county or zone
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Sep 13, 9:40 AM CST, 1 hour 36 minutes earlier.
Area forecast discussion, Sep 13, 9:40 AM CST, 1 hour 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1040 AM CDT TUE SEP 13 2005
.DISCUSSION...
HAVE UPDATED ZONES TO CLEAN UP MORNING WORDING AND END PCPN THIS
AFTERNOON OVER THE NRN CWA. CAA WELL UNDERWAY ACROSS THE CWA THIS
MORNING. IT APPEARS THE FRONT IS ON THE VERGE OF PASSING THRU FALL
CITY THIS HOUR. STIFF NORTHWEST FLOW BEHIND THE FRONT...SO ALSO MADE
SOME WIND UPDATES. CLOUDS AND HIGH TEMPS TODAY WILL BE THE BIG
CONCERN. SATL PIX SHOWING NARROW WEDGE OF DRIER AIR MOVING IN FROM
THE SOUTHWEST...SO IT APPEARS THERE WILL BE A BATTLE BETWEEN STOUT
CAA AND AREAS OF INSOLATION. LATEST LAMP METEOGRAMS SUGGEST SLIGHTLY
COOLER TEMPS...EXCEPT FNB WHERE LOWER 80S DEPICTED. GIVEN AMOUNT OF
CLOUD COVER....HAVE DECIDED TO TRIM HIGHS SLIGHTLY OVER THE CWA.
DEE
&&
.PREV DISCUSSION...
313 AM CDT TUE SEP 13 2005
LATEST WATER VAPOR IMAGERY SHOWS UPPER LEVEL SHORTWAVE TROF NOW
MOVING INTO THE WRN DAKOTAS WHILE MAIN TROF AXIS REMAINS OVER THE
WESTERN CONUS. COLD FRONT CONTINUES TO MAKE STEADY PROGRESS THRU THE
CWA THIS MORNING. BANDS OF BROKEN STRATOCU HAVE FORMED BEHIND THE
BOUNDARY WHICH SHOULD SCOUR OUT LATER THIS MORNING LEAVING PARTLY
CLOUDY SKIES FOR THE DAY. SCATTERED TSTMS ARE LINED UP FROM NORTH
CENTRAL NEB BACK TOWARDS THE PANHANDLE WHICH MATCHES UP FAIRLY WELL
WITH THE 700MB FRONTOGENESIS FIELD.
FORCING LOOKS RATHER MEAGER WITH THE SFC BOUNDARY...SO AM DOUBTFUL
IF MUCH PCPN WL OCCUR ACROSS THE FORECAST AREA THIS MORNING IN
ASSOCIATION WITH THIS FEATURE. AS FOR THE MID LEVEL
BOUNDARY...FRONTOGENETIC FORCING IS FORECAST TO WEAKEN WITH TIME AS
IT SHIFTS EAST SO THINK THAT TSTMS ONGOING TO OUR WEST SHOULD FALL
APART LATER THIS MORNING. WL NEED TO CARRY SMALL POPS AS SOME OF
THIS COULD MAINTAIN ITSELF ACROSS THE FORECAST AREA.
OTHERWISE...SFC HIGH PRESSURE BUILDS IN AND MUCH DRIER AND COOLER
AIR WILL BE THE MAIN STORY TODAY. YESTERDAYS UPSTREAM HIGHS WERE
IN THE 70S WHICH IS IN LINE WITH GIVEN GUIDANCE VALUES. THE
EXCEPTION IS IN EXTREME SOUTHEAST NEBRASKA WHERE TEMPS MAY WARM TO
AROUND 80 BEFORE FROPA. INSTABILITY WILL INCREASE ACROSS EXTREME
SOUTHEAST NEBRASKA AND IN AREAS TO OUR SOUTH AHEAD OF THE FRONT. A
FEW CELLS MAY POP UP EARLY THIS AFTERNOON IN OUR FAR SOUTHEAST
COUNTIES SO WL CARRY A SMALL POP THIS AFTERNOON TO COVER THAT AREA.
COOLER AND DRY WEATHER IS EXPECTED THROUGH THURSDAY WITH HIGHS IN
THE MID TO UPPER 70S WITH REGION IN ZONAL FLOW. SLIGHT UPPER RIDGING
BUILDS IN ON FRIDAY GIVING THE AREA SOUTHERLY FLOW AND TEMPS WL
BOOST INTO THE LOWER 80S WITH DRY WX CONTINUING. OF NOTE...THE 00Z
NAM INDICATES A BOUNDARY MOVING INTO NERN NEB THURSDAY NIGHT AND
DEVELOPS PCPN ALONG THIS. WITH GFS SHOWING NO SUCH THING...WL CONT
WITH CONSISTENCY AND GO DRY.
NEXT SERIES OF SHORTWAVES ARE SLATED TO EJECT OUT INTO THE CENTRAL
PLAINS FOR THE WEEKEND AS UPPER TROF DEEPENS OVER THE WESTERN CONUS
AND UPPER FLOW BECOMES MORE SWRLY. APPEARS THAT BEST CHANCE FOR
TSTMS WILL BE SATURDAY AND GOING FORECAST HAS ALL THIS COVERED SO NO
MAJOR CHANGES ARE PLANNED.
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
IA...NONE.
&&
GRIFFIS
Hazardous weather outlook, Sep 13, 10:44 AM CST, 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1144 AM CDT TUE SEP 13 2005
IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-132300-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
1144 AM CDT TUE SEP 13 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND
SOUTHWEST IOWA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
SCATTERED SEVERE THUNDERSTORMS WILL ROLL ACROSS PORTIONS OF SOUTHEAST
NEBRASKA AND SOUTHWEST IOWA...MAINLY SOUTHEAST OF A LINE FROM
HARLAN IOWA TO FAIRBURY. SOME STORMS MAY BE ACCOMPANIED BY LARGE
HAIL...DAMAGING WINDS AND BRIEF HEAVY DOWNPOURS.
.DAYS TWO THROUGH SEVEN...TUESDAY NIGHT THROUGH SUNDAY
THERE IS A SLIGHT CHANCE OF THUNDERSTORMS ON SATURDAY.
.SPOTTER INFORMATION STATEMENT...
STORM SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON.
DEE
In the hours before
Special weather statement, Sep 13, 10:59 AM CST, 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
1159 AM CDT TUE SEP 13 2005
IAZ079-080-090-091-140000-
FREMONT IA-PAGE IA-MONTGOMERY IA-MILLS IA-
1159 AM CDT TUE SEP 13 2005
...SEVERE THUNDERSTORM WATCH NUMBER 781 HAS BEEN ISSUED UNTIL 700 PM
CDT...
THIS INCLUDES THE FOLLOWING COUNTIES...
IN SOUTHWEST IOWA
MILLS...MONTGOMERY...FREMONT AND PAGE
DEWALDHail, Sarpy
- When
- September 13, 11:16 AM CST to 11:25 AM CST
- Where
- Sarpy County, Offutt Afb
- Measured
- 1.25 in hail
- Reported by
- OTHER FEDERAL AGENCY
- Coordinates
- 41.117, -95.917
Hail up to 1.25 inches in diameter fell for around 10 minutes from the La Platte area to near Offutt AFB.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hurricane in North Carolina, September 13 to 16, 20055 injured · $54 million · 17 events
- Heat in Pennsylvania, September 13, 20051 death · 1 event
- Tornado and Hail in Wisconsin, September 13, 2005$1.3 million · F0 · 21 events
- Hail and Damaging Winds in Wisconsin, September 13, 20051 injured · $102,000 · 62 kt wind · 43 events
- Hail and Damaging Winds in Kansas, September 13, 2005$200,000 · 1.75 in hail · 24 events
- Damaging Winds in Michigan, September 13, 2005$208,000 · 55 kt wind · 20 events
- Hail and Damaging Winds in Iowa, September 13, 2005$281,000 · 1 in hail · 12 events
- Hail and Damaging Winds in Oklahoma, September 13 to 14, 2005$61,000 · 1.75 in hail · 33 events
- Tornado and Damaging Winds in Wisconsin, September 13, 2005$54,000 · F1 · 10 events
- Damaging Winds in Illinois, September 13, 20051 injured · $42,000 · 57 kt wind · 7 events
- Tornadoes and Hail in Kansas, September 13, 2005F0 · 40 events
- Damaging Winds in Michigan, September 13, 2005$40,000 · 53 kt wind · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5479064.